I was on Accutane for 3 months, and my derm. had me stop taking it for 3 weeks, then put me back on, will it affect my healing?

My acne has been really bad on my chest and back. I started the Accutane, and 3 months in, when healing started, my derm. said that my white blood cell count was too high and I had to stop taking it. 3 weeks later she said I could start again, will this affect how fast my acne will heal?

Doctor Answers 1

Isotretinoin and white count

Taking short breaks from isotretinoin (Accutane) is sometimes needed when there are side effects or lab abnormalities. In certain instances, once the issue is resolved, then it is OK to re-start the medication. In other instances, there is too much of a risk that the problem will recur, and the medication is discontinued permanently. It sounds that in your case, the white count fell and your doctor monitored you until it became normal again. Once the medicine is restarted you will continue to reap its benefits and your skin will continue to improve. Your doctor will keep a close eye again on the white count. Do not worry that you had this interruption, patients take breaks from isotretinoin all the time and resume again. Be well!

New York Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.